Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 29, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 11:13 PM EDT for Hancock County, Warren County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2010, 11:13 PM EDT (03:13 UTC)
- Expired
- Mar 29, 2010, 12:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Hancock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:58 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS52 KFFC 290313
SVRFFC
GAC141-301-290400-
/O.NEW.KFFC.SV.W.0029.100329T0313Z-100329T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 6 MILES
NORTHEAST OF SPARTA...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWOOD...WARRENTON AND CAMAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
EAST CENTRAL GEORGIA.
&&
LAT...LON 3331 8249 3333 8257 3327 8272 3321 8303
3341 8305 3345 8292 3345 8286 3347 8286
3347 8284 3354 8261 3345 8258 3341 8254
3336 8254 3334 8248
TIME...MOT...LOC 0313Z 260DEG 39KT 3335 8289
$$1 follow-up statement
594
WWUS52 KFFC 290337
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT SUN MAR 28 2010
GAC141-290347-
/O.CAN.KFFC.SV.W.0029.000000T0000Z-100329T0400Z/
HANCOCK GA-
1137 PM EDT SUN MAR 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8251 3333 8258 3327 8277 3331 8277
3332 8279 3337 8280 3350 8276 3354 8262
3353 8261 3345 8258 3341 8254 3336 8254
3335 8249 3332 8248
TIME...MOT...LOC 0337Z 243DEG 44KT 3347 8262
$$
GAC301-290400-
/O.CON.KFFC.SV.W.0029.000000T0000Z-100329T0400Z/
WARREN GA-
1137 PM EDT SUN MAR 28 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WARREN COUNTY...
AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CAMAK...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3331 8251 3333 8258 3327 8277 3331 8277
3332 8279 3337 8280 3350 8276 3354 8262
3353 8261 3345 8258 3341 8254 3336 8254
3335 8249 3332 8248
TIME...MOT...LOC 0337Z 243DEG 44KT 3347 8262
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:59 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 28, 8:59 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 859 PM EDT SUN MAR 28 2010 .UPDATE... WILL DO A QUICK UPDATE TO REMOVE PRECIP FOR THE REST OF THIS EVENING ACROSS NORTHWEST AND EXTREME NORTH GA AND INCREASE POPS ACROSS CENTRAL GEORGIA FOR THIS EVENING. CLOUDS AND LIGHT SHOWERS/DRIZZLE WILL MOVE BACK INTO WEST AND NORTH GA AFTER MIDNIGHT TONIGHT. SEVERE WEATHER THREAT CONTINUES FOR PARTS OF CENTRAL GA AND THE TORNADO WATCH WILL CONTINUE. && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: GLASCOCK...GREENE...HANCOCK...JEFFERSON...MORGAN... OGLETHORPE...PUTNAM...TALIAFERRO...WARREN...WASHINGTON...WILKES. && 17
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT SUN MAR 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 139 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .SYNOPSIS... A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. .PRIMARY HAZARDS... DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DISCUSSION... AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE MORE FAVORABLE FOR STRONG STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Mar 28, 8:55 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT SUN MAR 28 2010 GAZ056-058-068-070-290130- 855 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN PIKE... LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 930 PM EDT... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS PIKE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MEANSVILLE...ZEBULON... MILNER...LIBERTY HILL...ORCHARD HILL...CHAPPEL MILL AND WALKER MILL.
Special weather statement, Mar 28, 9:05 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT SUN MAR 28 2010 GAZ046-057-290145- 905 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HENRY AND ROCKDALE COUNTIES UNTIL 945 PM EDT... AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING WIND GUSTS OF 58 MPH OR HIGHER. 19
Local storm report, Mar 28, 10:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 6 ENE MACON 32.87N 83.56W
03/28/2010 E1.00 INCH BIBB GA PUBLIC
&&
JLFLocal storm report, Mar 28, 10:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 7 NW MACON 32.91N 83.74W
03/28/2010 E1.00 INCH BIBB GA PUBLIC
&&
JLFSpecial weather statement, Mar 28, 10:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 PM EDT SUN MAR 28 2010 GAZ072-081-082-290330- 1052 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZE HAIL AND 50 MPH WINDS IN CRAWFORD...BIBB AND JONES COUNTIES UNTIL 1130 PM EDT... AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HADDOCK TO 9 MILES SOUTHWEST OF PAYNE CITY...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRAWFORD...BIBB AND JONES COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAYNE CITY...CLINTON... GRAY...MACON...JAMES...HADDOCK...FRANKLINTON... GREENBERRY CROSSROADS ...DRY BRANCH...MOUNTAIN SPRINGS AND GRISWOLDVILLE.
Local storm report, Mar 28, 10:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HAIL 3 NW SPARTA 33.31N 83.01W
03/28/2010 E1.75 INCH HANCOCK GA PUBLIC
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren | 66 min |
| Mar 28, 8:12 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 48 min |
| Mar 28, 8:42 PM EDT | Tornado Warning | FFC | Glascock, Warren | 48 min |
| Mar 28, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 28 min |
| Mar 28, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Putnam | 51 min |
| Mar 28, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 41 min |
| Mar 28, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 29 min |
| Mar 28, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 58 min |
| Mar 28, 9:41 PM EDT | Tornado Warning | FFC | Hancock | 49 min |
| Mar 28, 10:06 PM EDT | Tornado Warning | FFC | Hancock, Warren | 39 min |
| Mar 28, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Mar 28, 10:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 59 min |
| Mar 28, 10:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Putnam | 50 min |
| Mar 29, 3:48 PM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.